Alert archive / Alabama / Flash Flood Warnings in 2011
Flash Flood Warning 33, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jun 28, 2011, 7:58 AM CDT for 4 counties in Alabama. It was in force for 5 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 7:58 AM CDT (12:58 UTC)
- Expired
- Jun 28, 2011, 1:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Colbert County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL
The radar
The Columbus AFB radar (KGWX), 129 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 10:50 AM CDT | FLASH FLOOD | 2 Ese Lexington, AL | VEHICLE REPORTED FLOATING DOWN CREEK NEAR COUNTY ROAD 502. NO ONE IN VEHICLE. ADDITIONAL ROADS CLOSED BETWEEN LEXINGTON AND KILLEN DUE TO FLASH FLOODING. |
| Jun 28, 10:50 AM CDT | FLASH FLOOD | 3 E Killen, AL | COUNTY ROAD 31 CLOSED NEAR CENTER STAR. TIME ESTIMATED. |
| Jun 28, 10:50 AM CDT | FLASH FLOOD | 3 Ese Lexington, AL | CR 502 WAS CLOSED IN LEXINGTON DUE TO FLASH FLOODING. |
| Jun 28, 10:50 AM CDT | FLASH FLOOD | 4 N Rogersville, AL | CR 96 IS CLOSED AT THE CREEK IN ROGERSVILLE DUE TO FLASH FLOODING. |
| Jun 28, 10:50 AM CDT | FLASH FLOOD | 4 Wnw Lexington, AL | CR 462 WAS CLOSED DUE TO FLASH FLOODING. |
| Jun 28, 11:00 AM CDT | FLASH FLOOD | 1 Nw Green Hill, AL | CR 130 WAS CLOSED DUE TO FLASH FLOODING. |
| Jun 28, 11:00 AM CDT | FLASH FLOOD | 2 Ese Anderson, AL | CR 156 WAS CLOSED DUE TO FLASH FLOODING. |
| Jun 28, 11:00 AM CDT | FLASH FLOOD | 5 W Florence, AL | CR 19 AT CR 2 WAS CLOSED DUE TO FLASH FLOODING IN THE OAKLAND AREA. |
| Jun 28, 11:00 AM CDT | FLASH FLOOD | 9 Nne Cherokee, AL | COUNTY ROAD /CR/ 15 CLOSED BETWEEN CR 14 AND CR 2 IN BETWEEN OAKLAND AND WATERLOO. |
| Jun 28, 11:05 AM CDT | FLASH FLOOD | 9 Nne Underwood-Petersv, AL | COUNTY ROAD 298 CLOSED AT CREEK NORTHEAST OF ZIP CITY. TIME ESTIMATED. |
| Jun 28, 11:30 AM CDT | FLASH FLOOD | 2 N Florence, AL | MARS HILL ROAD CLOSED DUE TO WATER OVER ROAD -- NEAR THE MARS HILL CHURCH. |
| Jun 28, 11:50 AM CDT | HEAVY RAIN 4.65 | 11 Wnw Underwood-Peters, AL | 4.65 INCHES OF RAIN IN 4 HOURS AT LOCATION 6.6 MILES WEST SOUTHWEST OF CLOVERDALE. REPORT FROM COCORAHS SPOTTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this flash flood warning; the first came 172 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
427
WGUS54 KHUN 281258
FFWHUN
ALC033-077-079-083-281600-
/O.NEW.KHUN.FF.W.0033.110628T1258Z-110628T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
758 AM CDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAUDERDALE COUNTY IN NORTHWEST ALABAMA...
NORTHEASTERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...
NORTHERN COLBERT COUNTY IN NORTHWEST ALABAMA...
WESTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 1100 AM CDT
* AT 757 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES INDICATE AROUND TWO TO THREE INCHES
OF RAIN HAVE FALLEN IN THE WARNED AREA. ANOTHER ONE TO TWO INCHES
OF RAIN ARE POSSIBLE OVER THE NEXT HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FLORENCE...UNDERWOOD-PETERSVILLE...KILLEN...LEXINGTON AND
ROGERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY...OR THE ROAD MAY EVEN BE WASHED AWAY.
&&
LAT...LON 3501 8701 3466 8703 3469 8710 3467 8710
3485 8810 3489 8810 3492 8814 3501 8820
$$
KDW2 follow-up statements
349
WGUS74 KHUN 281507
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1007 AM CDT TUE JUN 28 2011
ALC033-077-079-083-281600-
/O.CON.KHUN.FF.W.0033.000000T0000Z-110628T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUDERDALE AL-LIMESTONE AL-COLBERT AL-LAWRENCE AL-
1007 AM CDT TUE JUN 28 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN LAWRENCE...
NORTHERN COLBERT...WESTERN LIMESTONE AND LAUDERDALE COUNTIES UNTIL
1100 AM CDT...
AT 1007 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS EXTREME NORTHWEST
ALABAMA....WITH ADDITIONAL THUNDERSTORMS ABOUT TO ENTER THE AREA
FROM THE WEST.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
FLORENCE...UNDERWOOD-PETERSVILLE...KILLEN...LEXINGTON AND
ROGERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3501 8701 3466 8703 3469 8710 3467 8710
3485 8810 3489 8810 3492 8814 3501 8820
$$531
WGUS54 KHUN 281554
FFWHUN
ALC033-077-079-083-281800-
/O.EXT.KHUN.FF.W.0033.000000T0000Z-110628T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1054 AM CDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
LAUDERDALE COUNTY IN NORTHWEST ALABAMA...
NORTHEASTERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...
NORTHERN COLBERT COUNTY IN NORTHWEST ALABAMA...
WESTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 100 PM CDT
* AT 1050 AM CDT...EMERGENCY MANAGEMENT REPORTED EXTENSIVE AREAS OF
SIGNIFICANT FLASH FLOODING ACROSS PORTIONS OF LAUDERDALE
COUNTY...WHERE RADAR ESTIMATES THAT THREE TO SIX INCHES HAS FALLEN
SINCE EARLY THIS MORNING. ADDITIONAL RAINFALL OF ONE TO THREE
INCHES IS POSSIBLE THROUGH 1 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FLORENCE...UNDERWOOD-PETERSVILLE...KILLEN...LEXINGTON AND
ROGERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3501 8701 3466 8703 3469 8710 3467 8710
3485 8810 3489 8810 3492 8814 3501 8820
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 6:42 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 28, 6:42 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 642 AM CDT TUE JUN 28 2011 .UPDATE... UPDATE FOR 28/12Z AVIATION FORECAST. && .AVIATION... SEVERE MCS CONTINUES TO PUSH ESEWD ACROSS THE TENNESSEE VALLEY THIS MORNING...AND EXPECT LEADING EDGE OF TSRA TO IMPACT MSL/HSV BTWN 28/12-13Z WITH MVFR CIGS AND STRONG/GUSTY WINDS FORECAST AS PREVAILING CONDITION. ALTHOUGH TSRA SHOULD BEGIN TO DIMINISH AFTER 28/13Z...WILL MAINTAIN VCTS/CB AS BACK EDGE OF MCS SHOULD STILL BE CLOSE ENOUGH TO TERMINALS. AS DEBRIS CLOUDS DIMINISH AND COLD FRONT APPROACHES FROM THE NORTH...EXPECT NEW DEVELOPMENT OF SCT TSRA TO IMPACT TERMINALS BTWN 28/16Z-29/01Z. THE WEAK COLD FRONT WILL LIKELY PUSH THRU MSL AROUND 29/00Z AND HSV AROUND 29/01Z...ACCOMPANIED BY BKN MVFR STRATUS DECK AT FL025...WIND SHIFT TO LIGHT NNE AND CONTINUING THREAT FOR A FEW LIGHT SHRA. IT APPEARS THAT SUFFICIENT GROUND MOISTURE...CLEARING SKIES...AND LIGHT WINDS WILL LEAD TO WIDESPREAD FOG DEVELOPMENT AFTER 29/06Z...AND HAVE INCLUDED 4SM/BR AS PREVAILING VSBY AT END OF FORECAST PERIOD. 70/DD && .PREV DISCUSSION... /ISSUED 305 AM CDT TUE JUN 28 2011/ EARLY THIS MORNING...A COLD FRONT IS DRAPED FROM MICHIGAN SOUTH TO NEAR PADUCAH AND WESTWARD TOWARD THE TEXAS PANHANDLE. CONVECTION CONTINUES TO FIRE IN WESTERN KY/TN WITH SUPPORT FROM THE WEAK SURFACE CONVERGENCE ZONE AND SHORTWAVES ALOFT. THE 500MB SHORTWAVE IS PROGGED TO INTENSIFY SLIGHTLY AND DRIFT TO THE SE WITH A SMALL LOBE OF VORT...WHICH IS EXPECTED TO BRING SHRA AND TSRA TO THE TN VALLEY LATER TODAY. WHILE SOME SHOWERS ARE ALREADY APPROACHING THE FAR WESTERN CWA...MORE WIDESPREAD IMPACTS TO THE CWA ARE NOT ANTICIPATED UNTIL CLOSER TO 12Z. MODEL SOUNDINGS POINT TO THE POTENTIAL FOR STRONG TO SEVERE STORMS WITH THE ACTIVITY TODAY...AS CAPE VALUES PUSH THE 2000 J/KG MARK AND STEEP ML LAPSE RATES ALLOW A GOOD PORTION OF THAT CAPE TO BE FOCUSED IN THE HAIL GROWTH ZONE. PWAT VALUES THIS AFTERNOON WILL GET TO NEAR 2 INCHES SO LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH SOME OF THESE STORMS...BESIDES THE HAIL AND WIND THREAT FROM STANDARD SUMMER TSRA DEVELOPMENT. EVEN WITH THE INCREASED CLOUD COVER AND PRECIPITATION...HEAT WILL STILL BE A CONCERN FOR THIS AFTERNOON. TEMPERATURES ARE EXPECTED TO PUSH TOWARD THE MID 90S AND DEWPOINTS WILL BE ABLE TO REMAIN CLOSE TO THE 70 DEGREE MARK...SO APPARENT T VALUES WILL BE PUSHING 100 FOR A GOOD PORTION OF THE AFTERNOON BUT SHOULD REMAIN BELOW 105. MODELS ARE ALL INDICATING THAT THE HIGH PRESSURE CENTER WILL BEGIN TO RETROGRADE OVER THE NEXT COUPLE OF DAYS AND ALLOW NW FLOW AFTER THE FROPA TO COOL THINGS DOWN ACROSS THE REGION EVER SO SLIGHTLY. AFTER A SHORT COOLER PERIOD FOR MID WEEK (HIGHS IN THE LOW 90S FOR WED)...THE AREA WILL SEE A SLOW RISE IN TEMPS BACK TO NEAR 100 BY THE HOLIDAY WEEKEND AS THE RIDGE SLIDES EASTWARD. COMBINED WITH TDS CLIMBING BACK TO NEAR 70 DEGREES FOR THE WEEKEND...HEAT INDEX VALUES ARE FORECAST TO BE IN THE 100-106 DEGREE RANGE FOR THE WEEKEND (MAINLY IN THE WESTERN CWA). AS THE RIDGE OVER THE SOUTHEAST BEGINS TO BREAK DOWN AGAIN LATE THIS WEEKEND INTO EARLY NEXT WEEK...PRECIP CHANCES WILL BEGIN TO INCREASE WITH THE POTENTIAL FOR ROUNDS OF SHORTWAVES/SMALL VORT LOBES TO REACH THE CWA. ATTM KEPT POP CHANCES OUT OF THE FCST FOR SATURDAY. LL MOISTURE RETURN LOOKS TO BE SLOW AS THE RIDGE BEGINS TO BREAK DOWN AND SOUTHERLY FLOW IS AGAIN SEEN OVER N AL. BUT THE POTENTIAL FOR SHRA/TSRA SHOULD UNFORTUNATELY BEGIN TO INCREASE ON SUNDAY AND THROUGH THE 4TH OF JULY HOLIDAY. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && AVIATION...70/DD PREV DISCUSSION...CCC
Hazardous weather outlook, Jun 28, 4:27 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 427 AM CDT TUE JUN 28 2011 ALZ001>010-016-TNZ076-096-097-281815- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 427 AM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE INTO SOUTHERN MIDDLE TENNESSEE AND NORTHERN ALABAMA THIS MORNING. THESE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL. IN ADDITION...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL RATES WILL ACCOMPANY THESE STORMS. THIS INITIAL LINE OF STORMS WILL MOVE GENERALLY FROM NORTH TO SOUTH AND MAY CLEAR THE AREA BY LATE MORNING. MORE THUNDERSTORMS ARE POSSIBLE AGAIN BY THE EARLY AFTERNOON AS A COLD FRONT AND UPPER LEVEL SYSTEM CROSS THE AREA. THE POSSIBILITY FOR SEVERE STORMS WILL LINGER THROUGH THE AFTERNOON...WITH A CONTINUED THREAT FOR DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON ON SUNDAY AND MONDAY. A FEW STRONG STORMS ARE POSSIBLE...WITH GUSTY WINDS AND HAIL AS THE PRIMARY THREATS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS MORNING. KDW
In the hours before
Special weather statement, Jun 28, 6:56 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
656 AM CDT TUE JUN 28 2011
ALZ001-004>006-281245-
LAUDERDALE-LAWRENCE-LIMESTONE-MADISON-
656 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...LAWRENCE...LIMESTONE
AND MADISON COUNTIES UNTIL 745 AM CDT...
AT 655 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELKTON TO IRON
CITY...MOVING SOUTHEAST AT 30 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LEXINGTON...LESTER.
MT ROZELL...LEGGTOWN.
ELKWOOD...WHITEHEAD.
ELGIN...CENTER STAR.
TONEY...ROGERSVILLE.
ATHENS...HUNTSVILLE.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT TUESDAY
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3501 8698 3500 8673 3464 8647 3461 8696
3469 8710 3460 8711 3458 8736 3470 8744
3479 8742 3483 8754 3501 8768
TIME...MOT...LOC 1155Z 329DEG 27KT 3503 8687 3499 8754
KDWSpecial weather statement, Jun 28, 7:05 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
705 AM CDT TUE JUN 28 2011
ALZ009-281230-
JACKSON-
705 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 730 AM
CDT...
AT 704 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TRENTON TO DUTTON TO
SULPHER SPRINGS. THIS LINE WAS MOVING SOUTH AT 40 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LIM ROCK.
WOODVILLE...SECTION.
LANGSTON.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3462 8579 3449 8598 3448 8609 3453 8609
3453 8610 3451 8612 3453 8614 3461 8614
3462 8630 3493 8631 3492 8625 3494 8624
3497 8631 3499 8631 3499 8560 3487 8558
TIME...MOT...LOC 1205Z 344DEG 36KT 3473 8625 3462 8591
3468 8561
70/DDSpecial weather statement, Jun 28, 7:20 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
720 AM CDT TUE JUN 28 2011
ALZ008>010-281300-
DE KALB-JACKSON-MARSHALL-
720 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...JACKSON AND MARSHALL
COUNTIES UNTIL 800 AM CDT...
AT 720 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST
OF SCOTTSBORO TO BOAZ. THIS LINE OF STORMS WAS MOVING SOUTH AT 40
MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MCVILLE...ARONA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT TUESDAY
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3449 8556 3438 8562 3437 8565 3426 8577
3424 8583 3420 8584 3420 8609 3418 8619
3414 8626 3451 8634 3454 8631 3457 8632
3459 8629 3465 8635 3456 8615 3454 8587
3461 8553 3452 8551
TIME...MOT...LOC 1218Z 344DEG 36KT 3463 8614 3413 8614
70/DDSpecial weather statement, Jun 28, 7:44 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
744 AM CDT TUE JUN 28 2011
ALZ001-002-004-005-007-281330-
COLBERT-LAUDERDALE-LAWRENCE-LIMESTONE-MORGAN-
744 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...LAUDERDALE...
LAWRENCE...LIMESTONE AND MORGAN COUNTIES UNTIL 830 AM CDT...
AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
IUKA TO 7 MILES NORTHWEST OF ATHENS...MOVING SOUTHEAST AT 20 MPH.
PENNY SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ELGIN...CENTER STAR.
WRIGHT...WATERLOO.
RIVERTON...OLIVER.
RIPLEY.
TUSCUMBIA...MUSCLE SHOALS.
TANNER...OAKLAND.
RED BANK.
THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT TUESDAY
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3502 8782 3492 8702 3459 8678 3456 8678
3455 8676 3456 8678 3455 8679 3466 8811
3470 8813 3471 8812 3489 8810 3492 8814
3501 8820 3502 8819
TIME...MOT...LOC 1244Z 325DEG 17KT 3498 8813 3485 8705
KDWThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:56 AM CDT | Special Weather Statement | HUN | Limestone | 49 min |
| Jun 28, 7:05 AM CDT | Special Weather Statement | HUN | Jackson | 25 min |
| Jun 28, 7:20 AM CDT | Special Weather Statement | HUN | DeKalb | 40 min |
| Jun 28, 7:44 AM CDT | Special Weather Statement | HUN | Colbert, Lauderdale, Limestone | 46 min |
| Jun 28, 8:14 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 46 min |
| Jun 28, 8:42 AM CDT | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 4 hr |
| Jun 28, 9:19 AM CDT | Special Weather Statement | HUN | Colbert, Lawrence | 41 min |
| Jun 28, 9:25 AM CDT | Flash Flood Watch | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 8 hr |
| Jun 28, 10:05 AM CDT | Flash Flood Warning | HUN | Franklin, Lawrence | 3 hr |
| Jun 28, 10:34 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 41 min |
| Jun 28, 11:18 AM CDT | Severe Thunderstorm Warning | HUN | Franklin | 23 min |
| Jun 28, 12:58 PM CDT | Areal Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 6 hr |
Nearby
Flash Flood Warnings in Alabama, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.